# SDR WRLA20008

- Difficulty date: February 29, 2000
- Submitted: April 10, 2000
- Operation: Air carrier
- Aircraft: N275WA
- Make and model: Doug MD-11
- Aircraft serial: 48631
- System (JASC): 2612 · Fire Detection
- Part: Harness
- Condition: Chafed
- Location: Nr 3 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

ON 2/29/2000, DURING CLIMB-OUT AFTER DEPARTING OEJN, THE AIRCRAFT HAD AN ENGINE NR 3 LEVEL 3 FIRE ALERT.  THE CREW BROUGHT THE ENGINE BACK TO IDLE AND THE ALERT WENT AWAY.  STANDARD EMEGENCY PROCEDURES WERE COMPLIED WITH AND THE AIRCRAFT RETURNED TO THE DEPARTURE AIRPORT (OEJN) WITHOUT FURTHER INCIDENT.  MAINTENANCE PERSONNEL OPENED AND INSPECTED NR 3 ENGINE AND FOUND THE FIRE DETECTOR WIRING HARNESS RUBBING ON A PNEUMATIC DUCT LAMP.  THE WIRE HARNESS WAS REPOSITIONED AND SECURELY CLAMPED THAT AREA.  RETURN TO SERVICE TEST WAS RUN ON FDCU NR 3 SUCCESSFULLY AND NO CURRENT FAULTS FOUND.  THE AIRCRAFT WAS RETURNED TO SERVICE AND DEPARTED WITHOUT FURTHER INCIDENT.  (M)
